Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 66, NWS Tucson, AZ

October 12, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Oct 12, 2025, 2:37 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2025, 2:37 PM MST (21:37 UTC)
Expired
Oct 12, 2025, 5:30 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Flood severity
None

County Pima County, AZ

The radar

The Phoenix radar (KIWA), 136 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

344 
WGUS55 KTWC 122137
FFWTWC
AZC019-130030-
/O.NEW.KTWC.FF.W.0066.251012T2137Z-251013T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
237 PM MST Sun Oct 12 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Western Pima County in southeastern Arizona...

* Until 530 PM MST.

* At 237 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Sikul Himathk.

This includes Route 86 between mile markers 93 and 102.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Remain alert for flooding even in locations not receiving rain. 
Washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3218 11209 3208 11214 3199 11208 3202 11202
      3214 11200 3219 11204

FLASH FLOOD...RADAR INDICATED

$$

GLZ
2 follow-up statements
746 
WGUS75 KTWC 122210
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
310 PM MST Sun Oct 12 2025

AZC019-130030-
/O.CON.KTWC.FF.W.0066.000000T0000Z-251013T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
310 PM MST Sun Oct 12 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST THIS 
AFTERNOON FOR WESTERN PIMA COUNTY...

At 310 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.5 and 2 inches of rain have 
fallen.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Sikul Himathk.

This includes Route 86 between mile markers 93 and 102.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Remain alert for flooding even in locations not receiving rain. 
Washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3218 11209 3208 11214 3199 11208 3202 11202
      3214 11200 3219 11204

FLASH FLOOD...RADAR INDICATED

$$

GLZ
978 
WGUS75 KTWC 130031
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
531 PM MST Sun Oct 12 2025

AZC019-130041-
/O.EXP.KTWC.FF.W.0066.000000T0000Z-251013T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
531 PM MST Sun Oct 12 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR WESTERN PIMA COUNTY...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 500 PM MST Monday for a 
portion of Southeast Arizona.

&&

LAT...LON 3218 11209 3208 11214 3199 11208 3202 11202
      3214 11200 3219 11204

$$

GLZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 10:13 AM MST, 4 hours 24 minutes earlier.

Area forecast discussion, Oct 12, 10:13 AM MST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1013 AM MST Sun Oct 12 2025

.SYNOPSIS...Deep tropical moisture will remain over the area into
Monday, along with widespread shower and thunderstorm chances. This
prolonged period of rain along with scattered stronger thunderstorms
will result in the continued potential for flooding and a Flood
Watch remains in effect through Monday afternoon. Rain chances
diminish on Tuesday and dry conditions are expected areawide the
second half of the week. High temperatures will be below normal this
week.

&&

.DISCUSSION...Overall, not much change in the forecast versus 24
hours ago. A trough continues to develop and will dig southward
along the west coast, with a ridge of high pressure extending from
eastern Texas northeast into the Great Lakes region. Moisture from
remnant Raymond continues to push north/northeast through Sonora,
Mexico.

Deep tropical moisture will continue across the forecast area
through Monday, with values of 200-300 percent of normal and daily
record PWAT's. This moisture will interact with the trough as it
continues to dig south along the west coast, resulting in favorable
dynamics and upper level support for widespread shower activity and
embedded thunderstorms. A Flood Watch remains in effect for most of
southeast Arizona through 5 pm MST Monday. Refer to the PHXFFATWC
product for more information on the Flood Watch and to the HYDROLOGY
section below for hydro concerns.

The CAMs point to widespread showers and embedded thunderstorms
across eastern Santa Cruz, Cochise and southern Graham counties as
the thicker cloud shield from Raymond remnants pushes northeast
across those areas today. For locations west/northwest of this area,
scattered to numerous showers and thunderstorms are expected to
develop from the late morning through the evening hours tonight.
CAM's show the current line of showers/thunderstorms stretching from
southeast of Yuma, to Gila Bend through Phoenix will continue to
shift slowly southeast and strengthen across our forecast area this
afternoon and tonight. The latest satellite/radar trends support
this scenario, especially given the dynamics/upper level support
that will come into play later today with the approaching trough.
Additional showers and thunderstorms will develop between these two
aforementioned areas with less cloud cover and more than sufficient
instability.

Thunderstorms today, especially west of the Raymond cloud shield,
will have the potential to produce high rainfall rates and have a
higher flash flood potential than those underneath the cloud shield.
WPC has the entire western half of our forecast area highlighted in
a Slight Risk of excessive rainfall today, as well as Santa Cruz and
the southern half of Cochise counties. SPC also has the western two-
thirds of the forecast area (generally west of a Safford, to Benson
to Sierra Vista line) in a Marginal Risk for severe weather, with
hail and gusty winds being the main threats. All things point to an
active day today, with a repeat tomorrow for central and eastern
portions of the forecast area.

Drier conditions then start to return to the forecast area Tuesday
as the trough axis begins to shift east and drier air moves in from
the west/southwest. There will still be a slight chance of showers
and thunderstorms across Graham and Greenlee counties Tuesday, with
dry conditions areawide on Wednesday through next weekend. High
temperatures will be 4-8 degrees below normal through the end of the
work week as the trough axis shifts east across the western United
States.

&&

.AVIATION...Valid through 14/00Z.
Generally BKN-OVC clouds at 5K-8K ft AGL thru the valid period along
with SCT-NMRS -SHRA and ISOLD-SCT -TSRA. Gusts up to 30 kts and GR
with the stronger TSRA. MVFR conditions possible near -SHRA/-TSRA
due to lower VSBYS and CIGS. Outside of -TSRA, SFC wind SELY/SLY at
8-13 kts and occasional gusts to 20-25 kts. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Scattered to numerous showers and isolated to
scattered thunderstorms are expected through Monday. Drier
conditions start to move in on Tuesday with dry conditions area wide
Wednesday into next weekend. Minimum RH values will be at least 35+
percent in the valley's through Tuesday, with higher values in the
mountains. Min RH values lower into the 18-25 percent range in the
valleys the second half of the week. 20-foot sustained wind speeds
will be 15 mph or less this week, with occasional gusts to 20-25
mph. High temperatures will be below normal into this weekend.

&&

.HYDROLOGY...Runoff from the expected rainfall through Monday
will bring rises to the main stem rivers/creeks across southeast
Arizona, with some of them potentially rising 3 to 8 feet. The main
areas of concern will be the San Pedro River, Nogales Wash and the
Santa Cruz River. The latest river forecasts from the CBRFC keep all
of our major rivers below bankfull stages. A few thunderstorms may
also produce areas of flash flooding today and Monday. Normally dry
washes and low water crossings will have water flowing through them.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday afternoon for AZZ501>509-511>515.

&&

Zell

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Oct 12, 11:51 AM MST, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
1151 AM MST Sun Oct 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     Funnel Cloud     12 E Three Points       32.06N 111.07W
10/12/2025                   Pima               AZ   Public

            Multiple reports of a funnel cloud south of
            Drexel Heights associated with a weak
            shower. Lasted 5 minutes.

&&

CLP

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 5:09 PM MSTSevere Thunderstorm WarningTWCPima, Pinal51 min
Oct 11, 6:41 PM MSTSevere Thunderstorm WarningTWCGraham, Pima, Pinal49 min
Oct 11, 6:45 PM MSTSevere Thunderstorm WarningTWCCochise, Graham45 min
Oct 11, 6:53 PM MSTSevere Thunderstorm WarningTWCGraham52 min
Oct 11, 8:20 PM MSTSevere Thunderstorm WarningTWCPinal40 min
Oct 11, 9:07 PM MSTSevere Thunderstorm WarningTWCPinal53 min
Oct 12, 2:22 PM MSTAreal Flood AdvisoryTWCPima113 min
Oct 12, 3:01 PM MSTAreal Flood AdvisoryTWCPima119 min
Oct 12, 3:24 PM MSTFlash Flood Warning Considerable damage threatTWCSanta Cruz3 hr
Oct 12, 3:29 PM MSTAreal Flood AdvisoryTWCPima2 hr
Oct 12, 4:48 PM MSTAreal Flood AdvisoryTWCPima117 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.